Advertisement

Ella Overdose

If you take too much ella (ulipristal), symptoms could include nausea and vomiting. However, an overdose on this drug is unlikely, as each package contains only one tablet. If someone has taken more than the recommended dosage, a healthcare provider may need to pump the stomach or administer certain medications to induce vomiting.

Can You Take Too Much Ella?

ella® (ulipristal acetate) is a prescription emergency contraceptive (a "morning after pill"). It is approved to prevent pregnancy when used within 120 hours (five days) after unprotected sex or birth control failure. Because each package of ella only contains one tablet, an overdose is unlikely.
However, seek immediate medical attention if you or someone else may have overdosed on ella.

Effects of an Overdose of Ella

An overdose of this drug is unlikely, as each package only comes with just one tablet. It is also not likely for children to accidentally take ella, as the tablet is packaged in a foil blister.
It is not known what exactly to expect with an ella overdose, although nausea and vomiting may occur. Serious effects are unlikely.

Treatment Options

It is also not known how best to treat an ella overdose. Many drug overdoses are treated by "pumping the stomach" or administering certain medications to induce vomiting. This is not always a good idea with ella, especially if it was used to prevent pregnancy after unprotected sex; pumping the stomach or inducing vomiting would reduce the effectiveness of the drug.
Therefore, treatment will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for an ella overdose may include:
  • Fluids through an intravenous line (IV)
  • Close monitoring of the heart and lungs.
Remember, it is important that you seek medical attention immediately if you believe that you may have overdosed on ella.
Last reviewed by: Kristi Monson, PharmD
Advertisement
9 Signs You May Have Inattentive Type Adult ADHD